First up…news from the Hanken home.
Do you remember that Eli and Emmett were supposed to get tubes in their ears on the 25th? Well, that didn’t happen.
Both of the boys started throwing up on the evening of the 24th and that canceled tubes for both of them. UGH.
Well from there, things went worse. Eli kept throwing up. Kelli tried getting food and liquids into him but then he wouldn’t take them…or would take them and then throw it all up.
He went to the doctor on Tuesday and was back in the ER on Wednesday.
He ended up admitted to the hospital on Wednesday for an overnight and will be there again tonight.
They don’t have any obvious reason why he can’t kick this flu bug. That kind of bothers us all. We’d love to be able to put a label on it all.
I feel so terrible that I can’t be a help. Poor Kelli is so far behind on house things and sleep and just life in general. She’s spent all of her time off of work holding the boys and dealing with them being sick. In our family, we all readily agree that Kelli is the only one in the family that could handle all of this. She’s a good mom.
I’m so thankful that Kelli’s mother-in-law has been a help…I just wish I could be a help too.
Now to me…I went back to the doctor on Monday. Kalissa made me go. I’ve been easily winded when I go up and down the stairs…TOTALLY NOT MY USUAL…and then heartburn started in. UGH.
I told Kalissa and that bought me a trip to the doctor. Having a nurse in the family is both a blessing and a curse. Kalissa explained that both of those things are not good signs of heart issues and she didn’t want us to be so focused on whatever is going on with me that we miss if something was heart-related happening.
Blood work, a once-over, and a chest x-ray all revealed little except that my diabetes is back in the uncontrolled territory…so frustrating.
I went to bed that night and couldn’t sleep. I ended up on my phone and was relooking up the side effects of Mekinist, the oral chemo drug I was on. WOW…I found out a lot.
Here is a list of side effects that I’ve been having that are attributed to the meds…
There are actually more side effects. These are the ones that I have experienced.
blemishes on the skin
blistering, crusting, irritation, itching, or reddening of the skin
cracked, dry, or scaly skin
difficulty with breathing or swallowing
extreme tiredness or weakness
confusion, brain fog
pounding in the ears
red or black, tarry stools
redness, swelling, or pain of the skin
tingling of the hands and feet
unusual tiredness or weakness
Burning, itching, and pain in hairy areas, pus at the root of the hair
change in taste
loss of taste
loss of appetite
sores, ulcers, or white spots on the lips or tongue or inside the mouth swelling or inflammation of the mouth
shortness of breath
high blood sugars
The weird thing…Most of these didn’t kick into high gear until after I was off the meds. I did have the terrible rash while on the meds, but much of the other things started a few days after I was off the meds.
So…after reading all of that, I contacted my local doctor and my doctor from Mayo Clinic. I listed all of the side effects that are an issue to me and talked to them.
Thoughts are that all of the side effects I’m experiencing will lessen as I get to the five weeks out stage. I took my last meds on Jan 7th so five weeks out would put the date at February 11th that things should be closer to normal. Oh my, my fingers crossed that this might be true.
I do feel much better mentally. I feel like my local doctor listened to me…cared about me and reassured me that it’s totally okay that I don’t feel 100% and truly, I will get there. I kind of felt like I was being wimpy. I felt like I wasn’t “making” myself better. All of the doctors said to just keep doing what I’m doing and actually rest. They assured me that it’s totally normal that I don’t feel well.
So…I’m trying to listen.
So that’s the latest on the medical front from around here.